Hail, Newberry
- When
- March 6, 12:36 AM EST to 12:37 AM EST
- Where
- Newberry County, 6 mi E of Silverstreet
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 34.217, -81.617
Post Office reported 3/4 inch hail occurred east of Silverstreet.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Mar 5, 3:25 PM EST, 9 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 325 PM EST WED MAR 5 2003 DISC: 19Z SURFACE ANALYSIS SHOWS WARM FRONT TO OUR SOUTH ACROSS SRN GA. SATELLITE AND OBS SHOWS LOTS OF CLOUDS ACROSS THE AREA THIS AFTERNOON. CLOUDS A BIT THINNER WITH SOME SUN ACROSS THE SRN PORTIONS OF THE CWA. MODELS STILL DIFFERING ON TIMING AND POTENTIAL FOR SEVERE WEATHER TONIGHT INTO THURSDAY. ETA/MESO ETA CONTINUE TO BE SLOWER THAN THE GFS IN PUSHING CDFNT TOWARD THE AREA TOMORROW. BOTH MODELS SHOW WARM FRONT WILL GRADUALLY MOVE NORTHWARD TONIGHT AND MOVE ACROSS THE AREA. MODELS SHOW INSTABILITY NOT THAT IMPRESSIVE LATER TONIGHT INTO EARLY THURSDAY...BUT MODELS DUE SHOW FAVORABLE RIGHT REAR QUAD OF UPPER JET ACROSS THE AREA BY THURSDAY AND ALSO STRONG LOW LEVEL JET DEVELOPING ACROSS THE AREA TOWARDS MORNING. WILL CONTINUE WITH WORDING OF TSRA...WITH SOME POSSIBLE SEVERE...WITH MAIN THREAT BEING DAMAGING WINDS. SPC STILL HAS PORTIONS OF THE CWA OUTLOOKED UNDER SLIGHT RISK. COLD FRONT EXPECTED TO GRADUALLY WORK ITS WAY SOUTH AND EAST THURSDAY NIGHT INTO FRIDAY. GFS DOES NOT PUSH FRONT AND MOISTURE AS FAR SOUTH AS ETA...THEREFORE BRINGS IN ANOTHER CHANCE FOR SHOWERS...ESP SOUTH LATE THURSDAY NIGHT INTO FRIDAY. WILL INTRODUCE A CHANCE FOR SHOWERS DURING THE PERIOD...ESP ACROSS THE SOUTH. WITH MID/UPPER LEVEL FLOW STILL REMAINING SW...WOULD NOT BE SURPRISED IN THE FARTHER N GFS. AS FOR TEMPERATURES THROUGH THE PERIOD WILL STAY CLOSE TO CONSENSUS VALUES OF THE GUIDANCE AND LOCAL EQUATIONS. EXTENDED...WITH PATTERN BEING MORE ZONAL THROUGH THE PERIOD AND MOST OF THE SYSTEMS REMAINING TO OUR N...LOOKS TO BE A DRY WEEKEND INTO EARLY NEXT WEEK FOR THE EXTENDED. TEMPERATURES WILL BE CLOSE TO/SLIGHTLY ABOVE NORMAL VALUES THROUGH THE PERIOD. NEXT BEST CHANCE OF SHOWERS WILL BE ON WEDNESDAY. FCSTID = 77 CAE 59 73 49 63 / 70 70 30 40 AGS 58 74 49 63 / 70 70 40 50 SSC 59 72 49 63 / 70 70 30 40 OGB 60 73 51 64 / 70 70 40 50 .CAE... GA...NONE. SC...NONE. LCV
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EST WED MAR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS MAY OCCUR TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE OUTLOOK AREA TONIGHT AHEAD OF A COLD FRONT. STRONG WINDS AND VERY COLD TEMPERATURES IN THE UPPER LEVELS OF THE ATMOSPHERE MAY HELP CAUSE SOME OF THE THUNDERSTORMS TO BECOME SEVERE. THUNDERSTORMS WITH WIND GUSTS NEAR 70 MPH AND HAILSTONES NEAR THREE-QUARTERS OF AN INCH MAY OCCUR. THE LATEST DATA INDICATES THE THREAT OF SEVERE WEATHER WILL BE AFTER MIDNIGHT TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. .DAYS TWO THROUGH SEVEN... A WIND ADVISORY FOR AREA LAKES WILL LIKELY BE NEEDED THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RJL
SCZ018-GAZ040-060300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 949 PM EST WED MAR 05 2003 AT 945 PM STRONG THUNDERSTORMS WERE CROSSING MCCORMICK COUNTY. THESE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH ALONG WITH BRIEF HEAVY RAIN. THE STORMS WERE MOVING NORTHEAST AT 45 MPH AND WILL MOVE OUT OF MCCORMICK COUNTY BY 1015 PM. LM
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Post Office reported 3/4 inch hail occurred east of Silverstreet.
SKYWARN spotter reported 3/4 inch hail at hwys 6 and 302 in Edmund.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2003Every state in 2003This day in weather historyWarnings in South Carolina, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5350705, 5350704.